Alert archive / Ohio / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 140, NWS Cleveland, OH

October 23, 2020Lucas County, Ottawa County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Oct 23, 2020, 5:05 PM EDT for Lucas County, Ottawa County, Wood County, Ohio. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 23, 2020, 5:05 PM EDT (21:05 UTC)
Expired
Oct 23, 2020, 5:45 PM EDT
In force
40 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lucas County, OH, Ottawa County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 119 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 23, 5:07 PM EDTTSTM WND DMG1 Nnw Walbridge, OHTREES AND POWER LINES REPORTED DOWN ON THE NORTH SIDE OF WALBRIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 23, 1:56 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2020-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2020-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

805 
WUUS51 KCLE 232105
SVRCLE
OHC095-123-173-232200-
/O.NEW.KCLE.SV.W.0140.201023T2105Z-201023T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
505 PM EDT Fri Oct 23 2020

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Ottawa County in northwestern Ohio...
  Northeastern Wood County in northwestern Ohio...
  Northeastern Lucas County in northwestern Ohio...

* Until 600 PM EDT.

* At 505 PM EDT, a severe thunderstorm was located over Rossford, or
  near Toledo, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Toledo, Perrysburg, Oregon, Rossford, Northwood, Oak Harbor, Genoa,
  Holland, Elmore, Maumee, Ottawa Hills, Walbridge, Millbury,
  Haskins, Luckey, Rocky Ridge, Clay Center, Harbor View, Reno Beach
  and Williston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4173 8370 4172 8341 4175 8332 4166 8315
      4169 8313 4172 8317 4176 8316 4178 8313
      4178 8307 4177 8305 4172 8305 4168 8313
      4164 8305 4159 8299 4146 8297 4146 8334
      4150 8335 4150 8341 4145 8341 4145 8371
TIME...MOT...LOC 2105Z 270DEG 28KT 4157 8356 

HAIL...0.75IN
WIND...60MPH
 
$$

Jaszka
3 follow-up statements
499 
WWUS51 KCLE 232115
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
515 PM EDT Fri Oct 23 2020

OHC095-123-173-232200-
/O.CON.KCLE.SV.W.0140.000000T0000Z-201023T2200Z/
Ottawa OH-Wood OH-Lucas OH-
515 PM EDT Fri Oct 23 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR OTTAWA...NORTHEASTERN WOOD AND NORTHEASTERN LUCAS COUNTIES...

At 514 PM EDT, a severe thunderstorm was located near Oregon, or 10
miles east of Toledo, moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Toledo, Perrysburg, Oregon, Rossford, Northwood, Oak Harbor, Genoa,
Elmore, Walbridge, Millbury, Luckey, Rocky Ridge, Clay Center, Harbor
View, Reno Beach, Williston, Bono and Stony Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4173 8352 4172 8340 4175 8332 4166 8315
      4169 8313 4172 8317 4176 8316 4178 8307
      4177 8305 4172 8305 4168 8313 4164 8305
      4160 8300 4146 8297 4146 8334 4150 8335
      4150 8341 4145 8342 4145 8368
TIME...MOT...LOC 2114Z 266DEG 41KT 4162 8337 

HAIL...0.75IN
WIND...60MPH
 
$$

Jaszka
326 
WWUS51 KCLE 232122
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
522 PM EDT Fri Oct 23 2020

OHC095-123-173-232200-
/O.CON.KCLE.SV.W.0140.000000T0000Z-201023T2200Z/
Ottawa OH-Wood OH-Lucas OH-
522 PM EDT Fri Oct 23 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR OTTAWA...NORTHEASTERN WOOD AND NORTHEASTERN LUCAS COUNTIES...

At 521 PM EDT, a severe thunderstorm was located 8 miles east of 
Oregon, or 16 miles east of Toledo, moving east at 45 mph. Another 
severe thunderstorm was located near Oak Harbor and was moving 
northeast at 45 mph.

HAZARD...60 mph wind gusts and penny to quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Oregon, Northwood, Oak Harbor, Genoa, Elmore, Walbridge, Millbury,
Luckey, Rocky Ridge, Clay Center, Reno Beach, Williston, Bono and
Stony Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4172 8340 4175 8332 4166 8315 4169 8313
      4172 8317 4176 8316 4178 8307 4177 8305
      4172 8305 4168 8313 4164 8305 4160 8300
      4146 8297 4146 8334 4150 8335 4150 8341
      4145 8342 4145 8363
TIME...MOT...LOC 2121Z 260DEG 40KT 4164 8326 

HAIL...1.00IN
WIND...60MPH
 
$$

Jaszka
539 
WWUS51 KCLE 232145
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
545 PM EDT Fri Oct 23 2020

OHC095-123-173-232153-
/O.CAN.KCLE.SV.W.0140.000000T0000Z-201023T2200Z/
Ottawa OH-Wood OH-Lucas OH-
545 PM EDT Fri Oct 23 2020

...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA...NORTHEASTERN WOOD AND
NORTHEASTERN LUCAS COUNTIES IS CANCELLED...
        
This warning has been replaced by a new severe thunderstorm warning 
farther to the east.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Ohio.

LAT...LON 4172 8340 4175 8332 4166 8315 4169 8313
      4172 8317 4176 8316 4178 8307 4177 8305
      4172 8305 4168 8313 4164 8305 4160 8300
      4146 8297 4146 8334 4150 8335 4150 8341
      4145 8342 4145 8363
TIME...MOT...LOC 2136Z 270DEG 28KT 4164 8303 

$$

Jaszka

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 4:11 PM EDT, 54 minutes earlier.

Area forecast discussion, Oct 23, 4:11 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
411 PM EDT Fri Oct 23 2020

.SYNOPSIS...
As a low moves northeastward from Lake Huron, the trailing cold
front sweeps eastward across our region this evening through the wee
hours of Saturday morning. Behind the front, a high pressure ridge
builds from the Upper Midwest through Saturday. On Sunday, the ridge
begins to exit northeastward from our area as a low develops over
the southern Great Plains and a warm front begins to approach from
the south.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Cyclonic southwesterly to westerly flow aloft persists over our CWA
through Saturday. At the surface, a high pressure ridge exits
eastward as a cold front approaches. This front should sweep
eastward across our CWA from around nightfall this evening through
the first hour or two of Saturday morning. Scattered to numerous
showers and thunderstorms are expected along and ahead of the front.
Moderate instability and effective bulk shear, and moderate to
strong DCAPE will likely allow severe thunderstorms with damaging
wind gusts to affect northern OH, especially along and west of the I-
71 corridor. The preferred window for severe storms exists
through about 10 PM EDT this evening. Despite sizable MUCAPE
within the hail growth zone, rather high melting levels should
curb the severe hail threat. However, marginally- severe hail
the size of quarters is possible with any supercell that
develops. Given projected thermodynamics and kinematics (e.g.
mixed layer LCL heights and large surface-based effective SRH),
there remains a low chance of a tornado, especially in our I-75
corridor counties. Boundary layer stabilization via nocturnal
cooling will greatly reduce the threat of severe storms east of
I-71 this evening and overnight tonight.

Behind the cold front, a surface high pressure ridge builds from the
Upper Midwest. Any lingering rain showers behind the front should
end by daybreak. However, isolated to scattered lake effect rain
showers may stream southeastward from Lake Erie and affect the
snowbelt of northeast OH and northwest PA during the predawn hours
of Saturday morning as cold air deepens. Low temperatures should
reach the upper 30's to mid 40's. The surface high pressure ridge
continues building on Saturday. Lake effect stratocumuli should
stream southeastward and then southward from Lake Erie. Any lake
effect rain showers should end shortly after daybreak as a lowering
subsidence inversion and low-level dry air advection contribute to
decreasing lake-induced CAPE. It will be much colder with afternoon
highs reaching only the mid 40's to around 50 degrees.

The surface ridge persists Saturday night as a subtle shortwave
ridge builds from the west. Lake effect stratocumuli will stream
generally southward and then southwestward from Lake Erie as the
mean steering flow within the cloud layer veers from northerly to
northeasterly. Skies should trend mainly clear outside the lake
effect clouds. Lows should mainly reach the lower to mid 30's, but
lows in the upper 30's to near 40 degrees are expected along and
very near Lake Erie.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The weather pattern will shift starting Sunday afternoon as a
large upper level trough digs into the Rockies and low pressure
begins to develop in the southern Plains. Flow will veer to the
southwest throughout the day Sunday as a warm front begins to
approach the area from the south. Rain chances will increase
Sunday evening into Monday, with the best chance of widespread
rain Monday evening through the overnight hours as a frontal
boundary slowly moves to the south of the area. Precipitable
water values will be well above average for this time of year
and rain could be heavy at times, so the flood potential will
be monitored closely over the next couple of days.

Temperatures will generally be below average both Sunday and
Monday, with highs in the 50s each day. Lows will drop into the
40s Sunday night and the upper 30s to lower 40s on Monday
night.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Rain chances decrease slightly late Tuesday through early
Thursday, although there will likely be lingering cloud cover.
Models diverge with the synoptic setup later in the week and the
weather pattern will depend on the evolution of low pressure in
the southern US and the future track/development of a tropical
disturbance that may move inland from the Gulf of Mexico and
track into the southern Ohio Valley towards the end of the week.
Decided to keep PoPs generic for now. Temperatures will remain
below average through the extended period, with highs in the
upper 40s to lower 50s and lows in the 30s to lower 40s.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
A surface high pressure ridge exits eastward as a cold front
approaches our area. This surface front should sweep eastward
across our region between about 22Z/Fri and 05Z/Sat. Breezy
southerly to southwesterly surface winds shift to northwesterly
with the frontal passage. Behind this front, another surface
ridge builds from the Upper Midwest and breezy northwesterly
winds veer gradually to northerly through the end of the TAF
period.

Scattered to numerous showers and thunderstorms are expected
along and ahead of the eastward-moving front, especially between
about 20Z/Fri and 05Z/Sat. Brief MVFR to IFR ceilings, MVFR
visibility, and brief/erratic surface wind gusts up to 40 to 50
knots are possible with these storms. Lingering rain showers
should end within a couple hours after the frontal passage.
Otherwise, scattered to broken stratocumuli are likely through
the end of the TAF period. Any resulting ceilings should be
within the MVFR range. Of note, isolated to scattered lake
effect rain showers may stream southeastward from Lake Erie and
affect northeast OH and northwest PA between about 08Z and
12Z/Sat.

Outlook...Non-VFR possible with periods of rain Sunday night
through Wednesday. Thunderstorms possible Sunday night and
Monday.

&&

.MARINE...
A strong cold front will push thunderstorms east across the lake
this evening. Some thunderstorms will be capable of producing
strong wind gusts. Winds will become northwesterly and increase
to 15 to 25 knots after the frontal passage and a Small Craft
Advisory is in effect this evening through Saturday afternoon.
Northerly winds will gradually decrease to 10 to 15 knots by
Saturday afternoon and will become easterly to northeasterly as
a warm front lifts north towards the lake Sunday afternoon.
Winds will be variable Monday through Wednesday and will
generally remain below 15 knots.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 8 PM this evening to 5 PM EDT
     Saturday for LEZ142>149.

&&

SYNOPSIS...Jaszka
NEAR TERM...Jaszka
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Jaszka
MARINE...Maines
Hazardous weather outlook, Oct 23, 3:44 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
344 PM EDT Fri Oct 23 2020

LEZ142>145-162>165-OHZ003-006>010-017>019-027>030-036-037-241945-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Wyandot-Crawford-
Richland-Ashland-Marion-Morrow-
344 PM EDT Fri Oct 23 2020

...SEVERE THUNDERSTORM WATCH 501 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Lake Erie, western
Lake Erie, north central Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

LEZ061-146>149-166>169-OHZ011>014-020>023-031>033-038-047-089-
PAZ001>003-241945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Wayne-Stark-
Mahoning-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
Crawford-
344 PM EDT Fri Oct 23 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, north central Ohio, northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 23, 4:40 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
440 PM EDT FRI OCT 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             3 ESE TOLEDO            41.65N 83.53W
10/23/2020  E0.75 INCH       LUCAS              OH   PUBLIC

&&

ANM
Special weather statement, Oct 23, 4:40 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Cleveland OH
440 PM EDT Fri Oct 23 2020

OHZ003-006-232115-
Wood-Lucas-
440 PM EDT Fri Oct 23 2020

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WOOD AND
SOUTHWESTERN LUCAS COUNTIES...

At 440 PM EDT, a strong thunderstorm was located near Liberty Center,
or 8 miles southwest of Swanton, moving northeast at 45 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Waterville, Whitehouse, Haskins, Grand Rapids, Tontogany and
Neapolis.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4156 8388 4159 8374 4140 8370 4140 8388
TIME...MOT...LOC 2040Z 244DEG 38KT 4147 8396

Jaszka
Local storm report, Oct 23, 4:49 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT FRI OCT 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             4 N NORTHWOOD           41.66N 83.50W
10/23/2020  E0.88 INCH       LUCAS              OH   PUBLIC

            PEA TO NICKEL SIZED HAIL.

&&

ANM
Special weather statement, Oct 23, 4:58 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Cleveland OH
458 PM EDT Fri Oct 23 2020

OHZ003-006>008-232145-
Wood-Ottawa-Sandusky-Lucas-
458 PM EDT Fri Oct 23 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OTTAWA...NORTHERN
SANDUSKY...NORTHERN WOOD AND LUCAS COUNTIES...

At 458 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Luna Pier to near Waterville. Movement
was east at 45 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Toledo, Perrysburg, Oregon, Rossford, Waterville, Northwood,
Whitehouse, Oak Harbor, Genoa, Woodville, Holland, Elmore, Maumee,
Ottawa Hills, Walbridge, Pemberville, Millbury, Haskins, Luckey and
Lindsey.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4140 8383 4166 8378 4173 8360 4173 8346
      4170 8346 4169 8343 4171 8334 4164 8323
      4162 8314 4174 8311 4162 8312 4152 8297
      4151 8299 4147 8297 4145 8304 4145 8301
      4143 8301 4145 8297 4142 8297
TIME...MOT...LOC 2058Z 257DEG 41KT 4179 8341 4144 8377

Jaszka
Special weather statement, Oct 23, 5:03 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Cleveland OH
503 PM EDT Fri Oct 23 2020

OHZ006-008-017-018-027-232145-
Seneca-Wyandot-Wood-Hancock-Sandusky-
503 PM EDT Fri Oct 23 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SENECA...
WESTERN SANDUSKY...WESTERN WYANDOT...WOOD AND HANCOCK COUNTIES...

At 503 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Waterville to near St. Marys.
Movement was east at 35 mph.

Wind gusts up to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Findlay, Bowling Green, Fostoria, Bluffton, North Baltimore,
Gibsonburg, Woodville, McComb, Weston, Forest, Arlington, Arcadia,
Rawson, Vanlue, Van Buren, New Riegel, Carey, Pemberville, Bradner
and Grand Rapids.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4141 8388 4146 8314 4070 8347 4071 8349
      4081 8350 4082 8351 4082 8388
TIME...MOT...LOC 2103Z 257DEG 29KT 4143 8378 4060 8431

Jaszka
Special weather statement, Oct 23, 5:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
505 PM EDT Fri Oct 23 2020

OHZ020-030-031-232130-
Medina-Ashland-Wayne-
505 PM EDT Fri Oct 23 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEDINA...NORTHERN
ASHLAND AND NORTHWESTERN WAYNE COUNTIES...

At 505 PM EDT, a strong thunderstorm was located over Polk, or near
Ashland, moving northeast at 35 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Ashland, Rittman, Lodi, Creston, West Salem, Chippewa Lake, Polk,
Sullivan, Seville, Westfield Center, Spencer, Jeromesville, Gloria
Glens Park, Bailey Lakes, Burbank, Congress, Rowsburg,
Chippewa-On-The-Lake, Nankin and Briarwood Beach.

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.

LAT...LON 4091 8240 4107 8222 4107 8217 4114 8217
      4114 8208 4116 8207 4100 8176 4077 8220
TIME...MOT...LOC 2105Z 229DEG 31KT 4091 8223

Campbell

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 3:18 AM EDTSmall Craft AdvisoryCLE36 hr
Oct 23, 2:28 PM EDTSpecial Weather StatementCLESandusky62 min
Oct 23, 3:00 PM EDTSpecial Weather StatementCLESeneca45 min
Oct 23, 3:23 PM EDTSpecial Weather StatementCLEErie37 min
Oct 23, 3:28 PM EDTSevere Thunderstorm WarningCLEErie26 min
Oct 23, 3:32 PM EDTSpecial Marine WarningCLE50 min
Oct 23, 4:25 PM EDTSpecial Weather StatementCLEKnox35 min
Oct 23, 4:31 PM EDTSpecial Weather StatementCLELucas29 min
Oct 23, 4:33 PM EDTSpecial Marine WarningCLE117 min
Oct 23, 4:40 PM EDTSpecial Weather StatementCLEWood35 min
Oct 23, 4:58 PM EDTSpecial Weather StatementCLELucas, Ottawa47 min
Oct 23, 5:03 PM EDTSpecial Weather StatementCLEHancock, Wood42 min
Oct 23, 5:05 PM EDTSpecial Weather StatementCLEAshland25 min
Oct 23, 5:10 PM EDTSevere Thunderstorm WarningCLEHancock, Ottawa, Sandusky, Seneca, Wood, Wyandot52 min
Oct 23, 5:19 PM EDTSpecial Marine WarningCLE86 min
Oct 23, 5:39 PM EDTSpecial Weather StatementCLEMedina51 min
Oct 23, 5:41 PM EDTSevere Thunderstorm WarningCLEErie, Ottawa, Sandusky34 min
Oct 23, 5:43 PM EDTSpecial Marine WarningCLE2 hr
Oct 23, 5:52 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Ottawa, Sandusky, Seneca53 min
Oct 23, 6:10 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake35 min
Oct 23, 6:14 PM EDTSpecial Weather StatementCLELorain31 min
Oct 23, 6:19 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain26 min
Oct 23, 6:24 PM EDTSpecial Marine WarningCLE2 hr
Oct 23, 6:42 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Lorain48 min
Oct 23, 6:44 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lake15 min
Oct 23, 7:05 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain, Medina40 min
Oct 23, 7:08 PM EDTSpecial Weather StatementCLEMarion, Morrow52 min
Oct 23, 7:40 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga32 min
Oct 23, 7:45 PM EDTSpecial Weather StatementCLERichland45 min
Oct 23, 7:55 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox, Richland, Wayne39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.